U.S. doctors online nowAsk doctors free
Bainbridge Island, WA
A 31-year-old male asked:

How long does it take for isotretinoin to fully leave the body and semen after stopping treatment? is there any long term effects on fertility?

1 doctor answer1 doctor weighed in
Dr. Hiep Le
Dr. Hiep Leanswered
Nephrology and Dialysis 43 years experience
Isotretinoin and its active metabolites should be cleared out of the body in less than 5 days. To my knowledge, this medication does not have any effect on fertility.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 18-year-old male asked:
Is it ok to change brands during isotretinoin treatment?Both will have the same active ingredient i.e, isotretinoin, but will there be any sideeffect?
Dr. Lori Semel
Pediatrics 36 years experience
Yes: As long as the concentration of the isotretinoin is the same, there should not be any side effect to switching the brand.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 20-year-old male asked:
Is lipid profile test and LFT necesary before starting isotretinoin treatment for a normal 20 yr old?
Dr. Christine Hom
Pediatrics 31 years experience
Side effects: Accutane, or isotretinoin, can cause liver damage and elevated triglycerides in 15-25% of test subjects. I would not recommend its use in someone who... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old male asked:
I used isotretinoin treatment for 4 months.It was good then..Now i'm facing breakouts again..Can I use a second course?How safe is the treatment?
Dr. Carla Enriquez
Pediatrics 51 years experience
Usually 2 courses: Isotretinoin therapy is usually donee cycles or bursts. Usually of 2-4 months treatment then 1-2 months rest then repeat. Check with your doctor for... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 28-year-old female asked:
Can i continue my isotretinoin treatment after a 2 week interruption ? I'd be starting month 3.
Dr. Michael Ekizian
A Verified Doctoranswered
21 years experience
Exercise caution: Isotretinoin is a highly effective medication for acne vulgaris, however it has numerous potential adverse effects. You need to coordinate with your d... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old male asked:
I completed 3 month course of Isotretinoin.it's been 2 month since I ended the course and now 2 cystic acne appeared again,should I restart treatment?
Dr. Heather Pickett
Family Medicine 30 years experience
Continue meds: You may have an increase in acne in the first few months after starting retinoids. Need to continue using for another 2 mos and then re-evaluate. You ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 26, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.